Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have stomach and pelvic pain with bleeding. On birth control. Is it Ectopic pregnancy?

My girlfriend has had mirena to prevent pregnancy for 5 years and shes 16 years old. shes had it for almost 2 months and shes been having severe pelvic pain , stomach pain, brown/black/red spotting and bleeding some times she says its grey and her body ache and also her shoulders. Will shes been doing here own research and she thinks its an ectopic pregnancy which i doubt cause the pelvic pain started a few hours after we had sex which was 2 or 3 weeks ago.
Asked On : Wed, 20 Feb 2013
Answers:  2 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dec 2012

Thanks for posting your query.
From your description there is a wide range of possibilities for your girlfriend's symptoms. The symptoms could be as a result of long term secondary effect of mirena which could present as the above symptoms. One of the side effects of birth control is ectopic pregnancy (the possibility is there as indicated by the manufacturers). To rule that out, you will have to perform first a pregnancy test then do a pelvic ultrasound. But to me, given the manifestations of symptoms and given the fact that symptoms started after sexual intercourse, the most probable cause is acute pelvic inflammatory diseases (acute PID) which results due to infection probably of sexual origin. You need to get your girlfriend tested for STDs, E. coli infection etc. A pelvic ultrasound will be of great importance.
If the infection then appropriate course of antibiotics will remedy the situation, if ectopic pregnancy then surgery or medical management will be indicated.
Hope this helps
Answered: Wed, 20 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to health care magic forum. Marina or any other I.U.D should not be left for more than 2 or 3 years as specified in the brochur supplied with it. if it is left like that it will cause infection of the genito urinary tract, causing lower abdominal pain and dark coloured bleeding.
I advise you to consult the gynaecologist for removal of the I.U.D, and treatment of the U.T.I. Other wise there there will be complications of genito urinary system ,like adhesions of the falopian tubes, and occlusion of it.
I advise you also to avoid un protected sex with her till she is completely cured of it. I also advise you to have treatment for infection as you will be having it in carrier state.
Wishing both of you good health, and thanks for calling.
Answered: Wed, 20 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor